Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Gouty arthritis,stomach ache,fever,red urine,red stool.

I am diagnosed with gouty arthritis and have taken colchicine , costicosteroid, and celecoxib . After the recurred attack, my orthopedic gave me allupurinol but seemed to have side effect on me like stomach ache and fever. What will i do? Also, i am afraid that my urine color is almost red and my stool seemed to have red spots like blood clots. Please help. Many thanks.
Asked On : Mon, 16 Apr 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
welcome to HCM,
Stomach ache and fever are common side effects, and that we can control by giving Allopurinol in small and gradually increasing doses.
If urine and stool are showing blood you should immediately report this to your Doctor. Allopurinol is very good medicine to reduce uric Acid level in blood, but if you have these side effects, your Doctor has to choose other options.
I hope your Doctor has given you handouts showing the foods and other things to avoid to reduce the recurring Attacks. You must avoid dehydration, so do not take Diuretics, Alcohol. You must avoid all high purine content diet, low fat, high fiber diet, and diet rich in Potassium. You must drink fresh lemon juice after each meal. Half tea spoon of baking soda with meals also prevent gout attack.

Febuxostat Oxypurinol and vitamin c are other alternative to Allopurinol .
I would advise you to immediately consult your doctor.
Answered: Tue, 17 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor